Louisiana, 2003Flash Flood in Louisiana, June 17, 2003
June 17, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:12 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 2:12 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE JUN 17 2003
UPPER LOW STILL OVER E TX...MY THIS SOUNDS FAMILIAR. HOWEVER...
MODELS ARE INDICATING THAT CHANGES ARE A BREWING. ETA/AVN ARE
BEGINNING TO AGREE SOMEWHAT BEGINNING TO MOVE THE UPPER LOW.
HOWEVER...TOMORROW IS ANOTHER DAY. FOR TONIGHT...WILL GO WITH FLASH
FLOOD WATCH FOR S OF A LINE FROM ELD...ALL OF N LA...AND I20
CORRIDOR AND S...INCLUDING WOOD...UPSHUR...AND MARION COUNTIES IN E
TX. THANKS FOR COORD JAN/LCH. ACTIVITY IS INCREASING OVER THE
AREA...WITH MODELS INDICATING A 2ND ROUND OF ACTIVITY AS WELL AFTER
MIDNIGHT. WITH THE AMOUNT OF RAINFALL THAT THE AREA HAS HAD AS OF
LATE...IN ADDITION TO WHAT IS EXPECTED TONIGHT...NOT MUCH MORE CAN
BE TOLERATED BEFORE THE USUAL PLACES BEGIN ACCUMULATING WATER.
FOR TOMORROW...SHOULD SEE THE LOW BEGINNING TO MOVE ENE THEN E.
AFTER THIS TAKES PLACE...WE WILL BEGIN TO SEE SOME RELIEF.
HOWEVER...WITH LESS LIKELY RAIN CHANCES RETURNS THE WARMER
TEMPERATURES THAT COME ALONG WITH IT. WILL RETURN TO MORE SEASONAL
READINGS AND RAIN CHANCES AFTER LOW MOVES OUT.
20
SHV 068/083 070/088 069 5633
MLU 073/086 072/087 069 5633
TXK 068/082 069/087 068 5632
TYR 068/082 068/089 069 5532
LFK 069/086 070/090 069 5533
.SHV...NONE.
Hazardous weather outlook, Jun 17, 11:00 AM CST, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER EAST TEXAS THIS
AFTERNOON...AS THE GULF OF MEXICO CONTINUES TO SUPPLY THE AREA WITH
ABUNDANT MOISTURE. DAYTIME HEATING...AND WEAK DISTURBANCES ROTATING
AROUND THIS LOW...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO
MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SEVERE
WEATHER SHOULD BE AT A MINIMUM WITH THESE STORMS...HOWEVER HEAVY
RAIN WILL LEAD TO LOCALIZED FLOODING IN SOME AREAS. IF SEVERE
WEATHER OCCURS...IT WILL BE THIS AFTERNOON...AS HEATING WILL HELP TO
DESTABILIZE THE ATMOSPHERE. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE
AREA THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW AND ASSOCIATED
STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA.
THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND
OVER MUCH OVER THE REGION IS NEAR SATURATION.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
20
In the hours before
Local storm report, Jun 17, 2:30 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
330 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM FARMERVILLE LA FLASH FLOODS
06/17/03 UNION SEVERAL STREETS FLOODED IN
FARMERVILLE. SOME STREETS
BARRICADED. REPORTED BY LAW
ENFORCEMENT
03Local storm report, Jun 17, 3:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
443 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NATCHITOCHES LA FLASH FLOODS
06/17/03 NATCHITOCHES SEVERAL STREETS UNDER HIGH
WATER. REPORTED BY LAW
ENFORCEMENT.Flash Flood, Ouachita
- When
- June 17, 4:30 PM CST to 8:00 PM CST
- Where
- Ouachita County, West Monroe
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
Several streets under high water including State Highway 34 which was closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, June 17 to 30, 2003$66 million · 1 event
- Flash Flood in Kentucky, June 17, 2003$2.8 million · 1 event
- Flash Flood in Alabama, June 17, 2003$400,000 · 1 event
- Flash Flooding and Flood in Ohio, June 17 to 18, 2003$300,000 · 5 events
- Flash Flooding in Kentucky, June 17, 2003$320,000 · 3 events
- Flash Flooding in Mississippi, June 17, 2003$285,000 · 5 events
- Flash Flood in Kentucky, June 17, 2003$220,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 17, 2003$130,000 · 5 events
- Flash Flood in North Carolina, June 17, 2003$100,000 · 1 event
- Flash Flood and Lightning Strike in South Carolina, June 17 to 18, 2003$55,000 · 2 events
- Flash Flood in Kentucky, June 17, 2003$50,000 · 1 event
- Lightning Strike in Louisiana, June 17, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365337.